Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 192, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Apr 16, 2015, 4:08 PM EDT. It took effect at Apr 17, 2015, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2015, 4:08 PM EDT (20:08 UTC)
- In effect from
- Apr 17, 2015, 10:00 AM EDT
- Expired
- Apr 17, 2015, 4:08 PM EDT
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
689 WHUS71 KBOX 162008 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EDT THU APR 16 2015 ANZ230>236-251-170415- /O.NEW.KBOX.SC.Y.0192.150417T1400Z-150417T2200Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- MASSACHUSETTS BAY AND IPSWICH BAY- 408 PM EDT THU APR 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT FRIDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
520 WHUS71 KBOX 170802 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EDT FRI APR 17 2015 ANZ256-171615- /O.EXB.KBOX.SC.Y.0192.150417T1400Z-150418T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 402 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-171615- /O.EXB.KBOX.SC.Y.0192.150417T1400Z-150418T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 402 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-171615- /O.EXA.KBOX.SC.Y.0192.150417T1400Z-150417T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 402 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>236-251-171615- /O.CON.KBOX.SC.Y.0192.150417T1400Z-150417T2200Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- MASSACHUSETTS BAY AND IPSWICH BAY- 402 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KTS. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
610 WHUS71 KBOX 171404 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1004 AM EDT FRI APR 17 2015 ANZ230>236-251-172200- /O.CON.KBOX.SC.Y.0192.000000T0000Z-150417T2200Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- MASSACHUSETTS BAY AND IPSWICH BAY- 1004 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-172215- /O.CON.KBOX.SC.Y.0192.000000T0000Z-150418T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1004 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-172215- /O.CON.KBOX.SC.Y.0192.000000T0000Z-150418T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1004 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-172200- /O.CON.KBOX.SC.Y.0192.000000T0000Z-150417T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1004 AM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
455 WHUS71 KBOX 172008 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EDT FRI APR 17 2015 ANZ230>236-250-251-172115- /O.CAN.KBOX.SC.Y.0192.000000T0000Z-150417T2200Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 408 PM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ254>256-172115- /O.CAN.KBOX.SC.Y.0192.000000T0000Z-150418T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 408 PM EDT FRI APR 17 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 4:08 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 16, 4:08 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT THU APR 16 2015
.SYNOPSIS...
A COLD FRONT WILL BRING A PERIOD OF RAIN TO THE REGION LATE
TONIGHT INTO FRIDAY FOLLOWED BY A DRYING TREND IN THE AFTERNOON.
WARM WEATHER RETURNS SAT AHEAD OF A DRY COLD FRONT. CANADIAN HIGH
PRESSURE BRINGS COOLER WEATHER SUNDAY...BEFORE A COASTAL LOW
DELIVERS A WIND SWEPT SOAKING RAIN TO THE REGION LATE MON INTO MON
NIGHT. COOLER WEATHER SHOULD DOMINATE NEXT WEEK WITH A FEW SHOWERS
FROM TIME TO TIME.
&&
.NEAR TERM /THROUGH FRIDAY/...
4 PM UPDATE...
HIGH PRESSURE CONTINUES TO PUSH OFFSHORE LATE THIS AFTERNOON.
THIS HAS ALLOWED FOR RETURN FLOW ACROSS THE REGION AND TEMPS
REBOUNDING NICELY INTO THE MID 60S. A FEW GUSTS ACROSS THE CT
VALLEY ARE ANTICIPATED...OTHERWISE JUST A FEW HIGH CLOUDS WILL
STREAM THROUGH THE AREA.
TONIGHT AND TOMORROW...
UPPER LEVEL RIDGE WILL CREST OVER THE REGION TONIGHT AS WAA MOVES
INTO THE REGION. EXPECT CLOUDS TO INCREASE THROUGH THE NIGHT AS
MOISTURE STREAMS INTO THE FLOW. THIS WILL LIMIT TEMPS FROM
RADIATIONAL COOLING.
MID-LEVEL SHORTWAVE COMBINED WITH ISENTROPIC LIFT AND INCREASING
MOISTURE WILL ALLOW FOR A CHANCE OF SHOWERS VERY LATE TONIGHT/EARLY
TOMORROW MORNING. BY THE MORNING HOURS ON FRIDAY...EXPECT GENERALLY
WIDESPREAD RAINFALL AS A COLD FRONT APPROACHES FROM THE WEST.
ATMOSPHERE CONDITIONS APPEAR TO BE STABLE...AS WELL AS THE TIMING IS
NOT FAVORABLE TO MENTION THUNDER. GUIDANCE INDICATES THAT PWATS WILL
BE AROUND 1 INCH AND WITH THE MOISTURE FLUX BEING 2-3 STANDARD
DEVIATIONS AWAY...COULD SEE VERY LOCALIZED HEAVY DOWNPOURS.
HOWEVER THIS SYSTEM IS FAIRLY PROGRESSIVE AND SHOULD BE MOVING OUT
OF THE REGION BY THE AFTERNOON HOURS. IN FACT SOME AREAS COULD SEE
ONLY 0.1- 0.2 OF AN INCH FOR STORM TOTAL. AS PREV FORECASTER
MENTIONED BEST LOCATION FOR HEAVIER RAIN IS ACROSS THE HIGHER
TERRAIN FROM OROGRAPHIC LIFT.
APPEARS THAT THE FRONT BECOME WEAK OR STALLS SOUTH OF THE PIKE
DURING THE AFTERNOON HOURS. THIS MAY BE A FOCUS FOR A FEW DIURNALLY
DRIVEN SHOWERS TO DEVELOP DUE TO STEEP LAPSE RATES AND A MOIST
PROFILE STILL IN PLACE. THESE SHOWERS WILL BE ISOLATED IN NATURE.
BECAUSE THE AFTERNOON SHOWERS WILL BE SO HIT OR MISS...APPEARS WE
MAY REBOUND NICELY FOR TEMPS...REACHING IN THE LOW TO MID 60S.
&&
.SHORT TERM /FRIDAY NIGHT/...
TOMORROW NIGHT...
SHORTWAVE ALOFT WILL PUSH COLD FRONT OFFSHORE. THIS WILL ALLOW FOR
DRY WEATHER OVERNIGHT. AS SKIES CLEAR OUT EXPECT A VARIETY OF LOW
TEMPS DROPPING TO THE LOW TO MID 40S ACROSS RADIATIONAL COOLING
REGIONS AND LOW 50S FOR THE URBAN CITIES OF BOSTON AND
PROVIDENCE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* WARM/BREEZY SAT...AN ISOLATED SHOWER IN NE MA?
* WIND SWEPT SOAKING RAIN LATE MON INTO EARLY TUE
* COOLER/FEW SHOWERS MID WEEK
GOOD AGREEMENT AMONG MODELS/ENSEMBLES ON LARGE SCALE PATTERN INTO
EARLY NEXT WEEK WHICH LEADS TO FAIRLY HIGH CONFIDENCE. INITIALLY WE
HAVE SPLIT FLOW ACROSS CONUS WITH POTENT NORTHERN STREAM SHORT WAVE
DIVING OUT OF SE CANADA...BEFORE CLOSED LOW OVER DESERT SW EJECTS
INTO PLAINS AND EVENTUALLY INTO WESTERN GREAT LAKES AS IT PHASES
WITH NORTHERN STREAM. AFTER WARM AND DRY START TO WEEKEND...
TRANSITION MON-TUE FAVORS SOAKING RAIN AS COASTAL LOW TAPS INTO
SOUTHERN STREAM MOISTURE. FROM THERE PATTERN FAVORS TEMPERATURES
THAT ARE MORE TYPICAL OF MID APRIL ALONG WITH FEW SHOWERS FROM TIME
TO TIME. DETAILS FOR MORE SIGNIFICANT WEATHER IN EXTENDED FORECAST
FOLLOW BELOW.
SATURDAY...HIGH CONFIDENCE.
FOCUS IS ON RATHER POTENT SHORT WAVE DIVING ACROSS NORTHERN NEW
ENGLAND. WARM ADVECTION AHEAD OF IT AND DRY COLD FRONT SHOULD HELP
HIGHS REACH UPPER 60S TO LOWER 70S AWAY FROM S COAST BASED UPON
MODEL 2M TEMPERATURES. SHORT WAVE SHOULD BE ABLE TO GENERATE AT
LEAST SCATTERED SHOWERS BUT EXPECT MOST OF ACTIVITY TO REMAIN TO OUR
NE WHERE BETTER DYNAMICS AND DEEPER MOISTURE RESIDE. AIRMASS IS
FAIRLY DRY OVER SOUTHERN NEW ENGLAND SO AT MOST AM ONLY EXPECTING
ISOLATED SHOWERS ACROSS NE MA SAT AFTERNOON.
MONDAY AND MONDAY NIGHT...HIGH CONFIDENCE.
STILL LOOKING AT WIDESPREAD RAINFALL ACROSS SOUTHERN NEW ENGLAND...
PROBABLY STARTING IN CT VALLEY BY LATE MORNING AND IN E MA TOWARD
EARLY AFTERNOON...AND LASTING INTO EARLY TUE MORNING. INCREASING
ONSHORE FLOW WILL KEEP HIGHS IN 50S MON...AS E/SE WINDS GUST TO 25-
30 MPH DURING AFTERNOON AND EVENING.
SHORT WAVE EJECTING FROM OH VALLEY WILL RESULT IN SECONDARY LOW
DEVELOPMENT ALONG FRONTAL BOUNDARY LATE MON INTO TUE WHICH TRACKS
OVER SOUTHERN NEW ENGLAND. ENSEMBLES POINT TO ANOMALOUS SYSTEM FOR
MID APRIL WITH DEPARTURES FOR LOW LEVEL SOUTHERLY WIND...MOISTURE
FLUX AND PRECIPITABLE WATER RUNNING 2-3 STANDARD DEVIATIONS ABOVE
CLIMATOLOGY.
THIS ALL BRINGS POTENTIAL FOR HEAVY RAINFALL. 24HR MODEL QPF RANGES
FROM 0.75 TO 1.5 INCHES...BUT 12Z ECMWF IS MORE ROBUST WITH
WIDESPREAD 1.5 TO 2.0 INCHES. THOSE HIGHER TOTALS ARE CERTAINLY
ATTAINABLE GIVEN FAIRLY HIGH GEFS PROBS OF 1 AND 2 INCHES.
TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE.
CLOSED LOW OVER WESTERN GREAT LAKES FAVORS CLOUDS...SPOTTY SHOWERS
FROM TIME TO TIME /MAINLY DIURNAL/ AND SEASONABLE TEMPERATURES IN
50S.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
BEFORE 00Z...VFR.
TONIGHT INTO TOMORROW...VFR TO START. CIGS WILL LOWER TO MVFR BY
EARLY FRIDAY MORNING WITHIN -SHRA. EXPECT BREEZY S-WINDS GUSTING
AROUND 20 KTS TOMORROW AFTERNOON.
FRIDAY NIGHT...CONDITIONS IMPROVE TO VFR AS WINDS BACK OUT OF THE
WEST...REMAINING GUSTY.
KBOS TAF...HIGH CONFIDENCE IN TAF. WINDS SHOULD BE SHIFTING TO THE
SOUTH AROUND 20-21Z.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SAT...VFR. MVFR POSSIBLE IN ISOLD SHOWERS ACROSS NE MA. NW WINDS
GUST TO 25KT IN AFTERNOON. HIGH CONFIDENCE.
SUN...VFR. HIGH CONFIDENCE.
MON...MVFR/IFR DEVELOPING IN RAIN/FOG BY AFTERNOON. E/SE
WIND GUSTING TO 25-30KT NEAR COAST. MODERATE CONFIDENCE.
TUE...MVFR POSSIBLE IN SCT SHOWERS. MODERATE CONFIDENCE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
SOUTHERLY FLOW ACROSS THE WATERS TONIGHT WILL INCREASE SEAS TO 3
FEET. EXPECT WIDESPREAD RAIN TO MOVE OVER THE WATERS LATE TONIGHT
INTO EARLY TOMORROW WHICH COULD LOWER VSBYS. UNDERCUT WAVES ON
FRIDAY AS WAVEWATCH APPEARS TO BE OVERDONE WITH TOO MUCH MIXING AND
MOMENTUM TRANSFER TO THE OCEAN SURFACE. HOWEVER DID HOIST NEAR SHORE
SMALL CRAFT ADV FOR 25 KT GUSTS COMING OFF THE SURFACE. WINDS WILL
SWITCH TO THE WEST LATE FRIDAY INTO FRIDAY NIGHT BEHIND A SURFACE
COLD FRONT.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY AND SUNDAY...HIGH CONFIDENCE.
NOT ANTICIPATING NEED FOR ANY HEADLINES OVER WEEKEND. DRY COLD FRONT
PUSHES OFFSHORE SAT AFTERNOON BUT WINDS AND SEAS SHOULD STAY JUST
BELOW SCA AND REMAIN SO INTO SUN...AS HIGH PRESSURE BUILDS OVER
REGION.
MONDAY...MODERATE CONFIDENCE.
INCREASING E/SE WINDS EXPECTED MON WITH BUILDING SEAS...PROBABLY
REQUIRING SCA WITH GUSTS REACHING 25-30KT. OUTSIDE CHANCE OF
REACHING MARGINAL GALES /35KT/ ESPECIALLY ON SOUTHERN WATERS. SEAS
COULD REACH AS HIGH AS 8-10 FT ON OUTER WATERS MON NIGHT. RAIN AND
FOG WILL LIMIT VSBY MON AFTERNOON AND AND MON NIGHT.
TUESDAY...MODERATE CONFIDENCE.
CONDITIONS IMPROVE SOMEWHAT TUE AS WINDS SUBSIDE AND SEAS GRADUALLY
DIMINISH...BUT SEAS SHOULD REMAIN ROUGH ON OPEN WATERS THROUGH MOST
OF DAY WHICH WOULD REQUIRE SCA.
&&
.FIRE WEATHER...
A QUICK MOVING SYSTEM WILL PASS OVER SOUTHERN NEW ENGLAND LATE
TONIGHT INTO EARLY FRIDAY MORNING. THIS SYSTEM MAY DROP AROUND A
TENTH OR TWO WHICH MAY NOT BE SUBSTANTIAL ENOUGH TO COUNTER THE
RECENT DRY CONDITIONS. WINDS WILL INCREASE TO 25 MPH FRIDAY
AFTERNOON ON THE BACK SIDE OF THIS SYSTEM.
A DRY COLD FRONT WILL PASS OVER THE REGION ON SATURDAY BRINGING MORE
DRY AIR AND GUSTY WINDS. ANTICIPATE MINIMUM RELATIVE HUMIDITY VALUES
TO FALL DOWN TO 25 PERCENT AND WIND GUSTS REACHING 30 MPH. THIS
COULD BRING FIRE WEATHER CONCERNS TO THE REGION DEPENDING ON HOW
MUCH PRECIP FALLS ON FRIDAY.
HIGH PRESSURE MOVES IN ON SUNDAY KEEPING THE WINDS GUSTS AT
BAY...BUT ALLOWING FOR RHS TO DROP NEAR 30 PERCENT AGAIN.
CONDITIONS WILL TURN MORE WET BY NEXT WEEK WITH SEVERAL CHANCES OF
RAIN AND COOLER WEATHER THROUGHOUT THE WORK WEEK.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT FRIDAY FOR
ANZ230>236-251.
&&
SYNOPSIS...DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...JWD
AVIATION...DUNTEN/JWD
MARINE...DUNTEN/JWD
FIRE WEATHER...DUNTENHazardous weather outlook, Apr 16, 3:46 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT THU APR 16 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-172000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 346 PM EDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SATURDAY...DRY AND WINDY CONDITIONS MAY PRESENT A CONCERN FOR FIRE WEATHER INTERESTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-172000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 346 PM EDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MONDAY AND MONDAY NIGHT...EAST TO SOUTHEAST WINDS MAY REACH GALE FORCE...ESPECIALLY ON THE SOUTHERN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.